Economics at your fingertips  

Closed-form variance swap prices under general affine GARCH models and their continuous-time limits

Alexandru Badescu (), Zhenyu Cui () and Juan-Pablo Ortega ()
Additional contact information
Alexandru Badescu: University of Calgary
Zhenyu Cui: Stevens Institute of Technology
Juan-Pablo Ortega: Universität Sankt Gallen

Annals of Operations Research, 2019, vol. 282, issue 1, No 3, 27-57

Abstract: Abstract Fully explicit closed-form expressions are developed for the fair strike prices of discrete-time variance swaps under general affine GARCH type models that have been risk-neutralized with a family of variance dependent pricing kernels. The methodology relies on solving differential recursions for the coefficients of the joint cumulant generating function of the log price and the conditional variance processes. An alternative derivation is provided in the case of Gaussian innovations. Using standard assumptions on the asymptotic behavior of the GARCH parameters as the sampling frequency increases, the diffusion limit of a Gaussian GARCH model is derived and the convergence of the variance swap prices to its continuous-time limit is further investigated. Numerical examples on the term structure of the variance swap rates and on the convergence results are also presented.

Keywords: Variance swaps; Realized variance; Affine GARCH models; Variance dependent pricing kernels; Diffusion limits; C58; G13; G17 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1007/s10479-018-2941-9

Access Statistics for this article

Annals of Operations Research is currently edited by Endre Boros

More articles in Annals of Operations Research from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2020-10-17
Handle: RePEc:spr:annopr:v:282:y:2019:i:1:d:10.1007_s10479-018-2941-9